The arithmetic of certain del Pezzo surfaces and K3 surfaces
Journal de Théorie des Nombres de Bordeaux, Volume 24 (2012) no. 2, pp. 447-460.

We construct del Pezzo surfaces of degree 4 violating the Hasse principle explained by the Brauer-Manin obstruction. Using these del Pezzo surfaces, we show that there are algebraic families of K3 surfaces violating the Hasse principle explained by the Brauer-Manin obstruction. Various examples are given.

Nous construisons des surfaces de del Pezzo de degré 4 violant le principe de Hasse expliqué par l’obstruction de Brauer-Manin. En utilisant ces surfaces de del Pezzo de degré 4, nous montrons qu’il y a des familles algébriques de surfaces K3 violant le principe de Hasse expliqué par l’obstruction de Brauer-Manin. Divers exemples sont donnés.

Received:
Published online:
DOI: 10.5802/jtnb.805
Dong Quan Ngoc Nguyen 1

1 Department of Mathematics The University of Arizona, 617 N. Santa Rita Ave, Tucson, Arizona 85721, USA
@article{JTNB_2012__24_2_447_0,
     author = {Dong Quan Ngoc Nguyen},
     title = {The arithmetic of certain del {Pezzo} surfaces and {K3} surfaces},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {447--460},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {24},
     number = {2},
     year = {2012},
     doi = {10.5802/jtnb.805},
     zbl = {1268.14020},
     mrnumber = {2950701},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.805/}
}
TY  - JOUR
TI  - The arithmetic of certain del Pezzo surfaces and K3 surfaces
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2012
DA  - 2012///
SP  - 447
EP  - 460
VL  - 24
IS  - 2
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.805/
UR  - https://zbmath.org/?q=an%3A1268.14020
UR  - https://www.ams.org/mathscinet-getitem?mr=2950701
UR  - https://doi.org/10.5802/jtnb.805
DO  - 10.5802/jtnb.805
LA  - en
ID  - JTNB_2012__24_2_447_0
ER  - 
%0 Journal Article
%T The arithmetic of certain del Pezzo surfaces and K3 surfaces
%J Journal de Théorie des Nombres de Bordeaux
%D 2012
%P 447-460
%V 24
%N 2
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.805
%R 10.5802/jtnb.805
%G en
%F JTNB_2012__24_2_447_0
Dong Quan Ngoc Nguyen. The arithmetic of certain del Pezzo surfaces and K3 surfaces. Journal de Théorie des Nombres de Bordeaux, Volume 24 (2012) no. 2, pp. 447-460. doi : 10.5802/jtnb.805. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.805/

[1] B.J. Birch and H.P.F. Swinnerton-Dyer, The Hasse problem for rational surfaces. J. Reine Angew. Math. 274/275 (1975), 164–174, Collection of articles dedicated to Helmut Hasse on his seventy-fifth birthday, III. | MR: 429913 | Zbl: 0326.14007

[2] V. Bouniakowsky, Nouveaux théorèms à la distinction des nombres premiers et à la décomposition des entiers en facteurs. Sc. Math. Phys. 6 (1857), pp. 305–329.

[3] H. Cohen, Number Theory, Volume I: Tools and Diophantine equations. Graduate Texts in Math. 239, Springer-Verlag, 2007. | MR: 2312337

[4] J-L. Colliot-Thélène and B. Poonen, Algebraic families of nonzero elements of Shafarevich-Tate groups. J. Amer. Math. Soc. 13 (2000), no. 1, 83–99. | MR: 1697093

[5] P. Corn, Del Pezzo surfaces and the Brauer-Manin obstruction. Ph.D. thesis, University of California, Berkeley, 2005. | MR: 2707740

[6] D. F. Coray and C. Manoil, On large Picard groups and the Hasse principle for curves and K3 surfaces. Acta. Arith. 76 (1996), pp. 165–189. | MR: 1393513 | Zbl: 0877.14005

[7] W. Hürlimann, Brauer group and Diophantine geometry: A cohomological approach, in: Brauer Groups in Ring Theory and Algebraic Geometry, Wilrijk, 1981. In: Lecture Notes in Math., vol. 917, Springer, Berlin, 1982, pp. 43–65. | MR: 657422 | Zbl: 0487.14006

[8] V.A. Iskovskikh, A counterexample to the Hasse principle for systems of two quadratic forms in five variables. Mat. Zametki 10 (1971), 253–257. | MR: 286743 | Zbl: 0221.10028

[9] C.E. Lind, Untersuchungen über die rationalen Punkte der ebenen kubischen Kurven vom Geschlecht Eins. Thesis, University of Uppasala, 1940. | MR: 22563 | Zbl: 0025.24802

[10] Yu.I. Manin, Le groupe de Brauer-Grothendieck en géométrie diophantienne. In Actes du Congrès International des Mathématiciens, (Nice, 1970), pp. 401–411. | MR: 427322 | Zbl: 0239.14010

[11] B. Poonen, An explicit family of genus-one curves violating the Hasse principle. J. Théor. Nombres Bordeaux 13 (2001), no. 1, 263–274. | Numdam | MR: 1838086

[12] B. Poonen, Existence of rational points on smooth projective varieties. J. Eur. Math. Soc. 11 (2009), no. 3, pp. 529–543. | MR: 2505440

[13] H. Reichardt, Einige im Kleinen überall lösbare, im Grossen unlösbare diophantische Gleichungen. J. Reine Angew. Math. 184 (1942), pp. 12–18. | MR: 9381

[14] M. Reid, The complete intersection of two or more quadrics. Ph.D thesis, University of Cambridge, 1972.

[15] A.N. Skorobogatov, Torsors and rational points, CTM 144. Cambridge Univ. Press, 2001. | MR: 1845760

[16] H.P.F. Swinnerton-Dyer, Brauer-Manin obstructions on some Del Pezzo surfaces. Math. Proc. Cam. Phil. Soc. 125 (1999), pp. 193–198. | MR: 1643855 | Zbl: 0951.14010

[17] Oliver Wittenberg, Intersections de deux quadriques et pinceaux de courbes de genre 1. Lecture Notes in Mathematics. 1901, Springer, Berlin, 2007.

Cited by Sources: